Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 29, 2000, 6:09 AM EDT for Alachua County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 2000, 6:09 AM EDT (10:09 UTC)
- Expired
- Aug 29, 2000, 6:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 291009
SVRJAX
FLC001-291045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 AM EDT TUE AUG 29 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 645 AM EDT
* AT 609 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTH OF ALACHUA...
OR ABOUT 9 MILES NORTHWEST OF GAINESVILLE...MOVING SOUTH AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 AM EDT...
ALACHUA AND HIGH SPRINGS...
GAINESVILLE AND GAINESVILLE AIRPORT...
ARCHER...
MICANOPY...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 2951 8223 2953 8223 2967 8225 2974 8225
2984 8228 2992 8242 2992 8255 2987 8258
2982 8265 2954 8265 2954 8256 2948 8255
2949 8222 2951 8223
Z$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:45 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 29, 3:45 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT TUE AUG 29 2000 CURRENTLY...WATER VAPOR IMAGERY SHOWING UPPER LOW ALONG THE NORTH CAROLINA COAST MOVING SOUTH WITH A STRONG AREA OF PVA ROTATING AROUND IT THROUGH OUR CWA. THIS HAS TRIGGERED A ROUND OF SCATTERED THUNDERSTORMS WHICH HAS CONTINUED THROUGH MUCH OF THE NIGHT IN EXTREME SOUTH GEORGIA AND NORTH FLORIDA. HAVE ISSUED SEVERAL SVR WARNINGS BUT NO REPORTS OF SEVERE WX AS OF YET. THE MESO-ETA FROM LAST NIGHT APPEARS TO HAVE NAILED THIS NOCTURNAL EVENT. SHORT TERM...EXPECT CURRENT STORMS TO CONTINUE TO PROPAGATE SOUTH AFFECTING OUR SOUTHERN CWA THROUGH THE EARLY MORNING HOURS. THE STORMS IN OUR NORTHERN CWA WILL GRADUALLY COME TO AN END. FORECAST...AVN CONTINUES TO SPIN UP AN INTENSE LOW OFF THE EAST CENTRAL FLORIDA COAST AND MOVE IT NORTH...THEN NORTHWEST TOWARDS THE SOUTH CAROLINA COAST. THE ETA HAS A MUCH WEAKER AND BROADER FEATURE. IT DOES APPEAR THAT THE AVN MAY BE ON THE RIGHT TRACK IN DEVELOPING A CIRCULATION...BUT IS DEEPENING IT TOO FAST. WILL THEREFORE HOLD BACK ON INCREASING THE WINDS TO SCA LEVELS...BUT INCREASE THEM TO NO HIGHER THEN 15 TO 20 KNOTS AND MAINLY FROM 20 TO 60 MILES OUT. ALSO WITH UPPER LOW MOVING TO THE SOUTH...WILL HAVE A CONTINUTION OF AREAS OF PVA ROTATING AROUND LOW THROUGH WEDNESDAY. HAVE LEANED TOWARDS THE WETTER FAN GUIDANCE...ESP AT NIGHT. THANKS FOR THE COORD KMLB...KCHS. PRELIM CCF AMG 90/71/89/70 4334 SSI 87/73/86/73 3354 JAX 90/73/89/73 4454 GNV 90/72/90/72 4454 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...PETERSON AVIATION/FIRE WX...WELSH
In the hours before
Special weather statement, Aug 29, 6:02 AM EDT, 7 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 AM EDT TUE AUG 29 2000 A COASTAL LOW PRESSURE CENTER CONTINUES SLOW DEVELOPMENT OFF THE FLORIDA EAST COAST AND SHOULD BE ABOUT A HUNDRED MILES EAST OF JACKSONVILLE BY EARLY AFTERNOON. WINDS WILL SHIFT TO NORTHEAST AND GRADUALLY INCREASE TO NEAR 20 MPH ALONG THE COAST THIS EVENING. WITH THIS CHANGE...CHANCES OF RIP CURRENTS WILL SUBSTANTIALLY INCREASE ALONG THE BEACHES. DUE TO A COMBINATION OF WARM MOIST AIR AT THE SURFACE AND COLD AIR ALOFT...THE ATMOSPHERE IS UNUSUALLY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING SOUTH IN THE FLORIDA COUNTIES THIS MORNING. STORMS ARE MOVING SOUTHEASTWARD. A LINE OF STORMS BETWEEN GAINESVILLE AND JACKSONVILLE WILL CONTINUE MOVING TOWARD OCALA AND ST AUGUSTINE AND WILL CLEAR TO THE SOUTH BY NOON. THUNDERSTORMS WILL LIKELY REGENERATE OVER THE REGION THIS AFTERNOON AND EVENING. CONDITIONS WILL IMPROVE QUICKLY OVER SOUTHEAST GEORGIA THIS MORNING...BUT THE FLORIDA COUNTIES WILL REMAIN CLOUDY. SINCE SEVERE WEATHER IS AGAIN POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEAST GEORGIA AND NORTH FLORIDA...STORM SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOFV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Aug 29, 3:05 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 55 min |
| Aug 29, 3:33 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 57 min |
| Aug 29, 4:11 AM EDT | Tornado Warning | JAX | Nassau | 34 min |
| Aug 29, 5:04 AM EDT | Severe Thunderstorm Warning | JAX | Baker | 41 min |
| Aug 29, 6:26 AM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.